Jump to content
CrazyBoards.org

Recommended Posts

If you are prescribed Trazodone for insomnia, do you have to take it every day?

My Latuda is causing insomnia but there are some nights I can fall asleep. So I wouldn't want to take it unless I needed to. I was on it years ago for insomnia but dont remember if you can only take as needed.

Link to post
Share on other sites

Sleep aids are generally prescribed on a PRN basis, and patients are specifically advised to avoid using them every night. But yes, you need to ask your doctor what his specific instructions for you are.

Link to post
Share on other sites

When I took it it was every night. It's not like the benzodiazepines or z drugs like that as far as I know. But ask your doc how they want you to take it because either might be reasonable.

  • Like 1
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Similar Content

    • By Isaiah2017
      I'm having a hell of a hard time and experiencing rather weird symptoms. Whether they've anything to do with Mirtazapine (Remeron) is something that I strongly feel but can't quite convince any doctor of.   I was put on 15 mg of it in spring 2015 for depression and a severe insomnia - I hadn't slept an hour like since 25 nights back then! The benefits showed immediately within a day and surprised myself and my family. I would sleep well and be in a very happy and cheerful mood.   Then however, from summer 2016 I developed some strange food intolerances; caffeine, sugar, fruits containing high amounts of fructose, yoghurt, butter and so on. Eating anything of that would cause me jitteriness and insomnia. I steered clear of those foods.   From autumn last year though, a lot of those food intolerances have relented and it changed into intolerance towards medicines and supplements that I was on; the thyroid medicine for hypothyroidism, Vitamin D, Calcium, Vitamin E and could never again tolerate any new medicine or supplement. Symptoms resulting from these are, again, jitters, insomnia and a strange kind of feeling of being struck on the head, like I can't hear anything and the thinking becomes very unclear and blurred. Coupled with this is a weird sensation that if a medicine has any potential side-effect (even physical, such as urine retention), I get it at all costs. So I'm steering clear of the culprits here too.   However, avoiding the culprits doesn't end my misery, it just helps in avoiding a whole new set of symptoms, because since autumn 2016 I'm under constant brainfog anyway, have heart palpitations immediately after every meal (but worst after breakfast), have concentration and focus issues, lead a life without any hobbies, wishes or desires. Nothing excites me, nothing interests me and nothing catches my attention. Leave tasks pending for months (the most unlike me habbit), have badly lost my sense of humour. My sense of humour was something that I literally used to pride on, and friends from around the world would call me to fresh up if they were having a dull day. My mind feels numb, although it isn´t as if it´s the sedating effect of the Mirtazapine because 90% percent of the nights I don´t sleep well, and on a lot of nights I feel as if I´m asleep with an awake mind!   The GP who put me on it considered it to be just the effects of anxiety and depression and recommended the doubling of the dose to 30 mg. When I contested that, given that I´ve my doubts of a lot of these issues being brought upon by Mirtazapine itself, she referred me to a psychiatrist. He too strongly denies of Mirtazapine having any hand to play on it and instead thinks it´ll be best to combine it with another antidepressant for day-time.   He put me on Paroxetine, boom, a flood of side-effects! Then changed to Fluoxetine (Prozac) - third day on it and having weird feelings. The heart poundings are one and is in fact making me very depressed and hopeless!
    • By argh
      .
    • By thoughtcrime
      So, I was extremely depressed in January after tapering off all my meds on my own (stupid). My doctor put me back on Wellbutrin, and we decided to try Prozac as an SSRI. The Prozac wasn't kicking in and I learned about the GeneSight genetic test for antidepressants. I asked for and had the task done. They never sent me a copy of the results.
      After a month on the Prozac and no help, I also asked to go up from 300mg Wellbutrin XL to 450mg, and that seemed to help. I had an appointment mid-April and was mostly feeling better. He decided to keep me where I was at. I forgot to ask about the GeneSight results.
      I generally feel good during the week but am miserable on the weekends. I generally lay in bed all day feeling depressed, binge eat, try and sleep as much as possible. I don't know if this is something that can be fixed with medication or if it is purely behavioral. My therapist suggests making plans for the weekend ahead of time and trying to make my weekends structured.
      I finally got around to sending the doc a message on the patient portal asking about the GeneSight results. He responded that the report showed all my meds were good for me except Prozac. The test recommends Lexapro or Zoloft instead. He did not say anything about changing the Prozac.
      For three days I have been trying to make an appointment to see the doctor. If I call I'm on hold for 10 minutes before leaving a message. I've also tried requesting an appointment with the patient portal. Nothing. So, I'm thinking about just messaging the doc (since I know he responds) and mention the problems I'm having on the weekends as well as concerns I have about staying on Prozac. I want to know if I should switch, or if I should just stay where I'm at since I'm basically doing good except no motivation and very depressed on the weekends.
      What do you all think I should do? Ask the doctor online about switching, keep trying to make an appointment, or just try and add structure to the weekends and see if I can get by without a med change?
      Current meds (all generic):
      Wellburtrin XL: 450mg
      Prozac: 20mg
      Seroquel: 200mg
      trazodone: 400mg
      hydroxyzine: 25mg 3x daily P.R.N.
    • By CrazyCatLady83
      I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
      How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron? 
      And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
    • By sming
      Hey,
      So about 5pm every day of late, my mood just turns black. I can't buy a neutral (forget positive) cognition or emotion, I start to feel and think very negatively no matter what I do. Of course, I'm feeling and thinking badly beforehand, but it just sinks to another level, or depth if you will. 
      So I'm wondering if it's a med (or meds) that I'm taking that's losing effect around 5pm. I take the following meds - yes, it's a crazy-looking brew I know, but it allows me to function somewhat - at 6am (in milligrams):
      200 Provigil, 2.5 Abilify, 40 Fetzima, 30 Lexapro, 15 BuSpar, 150 Lyrica, 10 Percocet and these at 2pm:
      150 Lyrica, 15 BuSpar and these 4 times a day, where the last dose is typically 2pm:
      15 Adderall 10 Percocet (for chronic pain) and these at 7pm for sleep:
      150 Trazodone, 50 Benedryl It's impossible to confidently predict a "culprit" but if anyone has any hunches, I'd love to hear them.
      For example, today I'm splitting (some of) the 6am batch into two and  taking the second half at 2pm as an experiment. I feel that empirical experimentation might be the way to go because the theory is too complex with this many psychotropic medications in play. 
      Cheers , Pete
×
×
  • Create New...